Alert archive / Idaho / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 32, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Aug 12, 2022, 12:52 PM PDT for Lewis County, Nez Perce County, Idaho. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2022, 12:52 PM PDT (19:52 UTC)
- Expired
- Aug 12, 2022, 1:17 PM PDT
- In force
- 25 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Lewis County, ID, Nez Perce County, ID
The radar
The Spokane radar (KOTX), 184 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 12:52 PM PDT | TSTM WND GST 60 | Craigmont, ID | STRONG THUNDERSTORM WINDS ESTIMATED NEAR 60 MPH. HALF INCH HAIL ALSO FELL WITH THE STORM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 7.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 504 J/kg
- Mixed-layer CIN
- -335 J/kg
- Mixed-layer LCL
- 1847 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
062
WUUS56 KOTX 121952
SVROTX
IDC061-069-122045-
/O.NEW.KOTX.SV.W.0032.220812T1952Z-220812T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Spokane WA
1252 PM PDT Fri Aug 12 2022
The National Weather Service in Spokane has issued a
* Severe Thunderstorm Warning for...
Northeastern Nez Perce County in north central Idaho...
Lewis County in north central Idaho...
* Until 145 PM PDT.
* At 1252 PM PDT, severe thunderstorms were located along a line
extending from 8 miles east of Culdesac to 14 miles south of
Craigmont, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Kamiah, Craigmont, Nezperce, Winchester, Peck, Reubens, Mohler and
Gifford.
This includes the following highways...
U.S. Highway 95 in Idaho between mile markers 268 and 288.
U.S. Highway 12 in Idaho between mile markers 32 and 34, between
mile markers 52 and 54, and between mile markers 59 and 67.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4604 11660 4637 11664 4653 11645 4650 11644
4649 11637 4641 11630 4641 11619 4630 11613
4623 11601 4621 11615 4615 11620 4620 11643
4612 11648 4612 11651 4600 11654
TIME...MOT...LOC 1952Z 213DEG 41KT 4638 11649 4604 11647
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KM2 follow-up statements
926
WWUS56 KOTX 122011
SVSOTX
Severe Weather Statement
National Weather Service Spokane WA
111 PM PDT Fri Aug 12 2022
IDC061-069-122045-
/O.CON.KOTX.SV.W.0032.000000T0000Z-220812T2045Z/
Nez Perce ID-Lewis ID-
111 PM PDT Fri Aug 12 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM PDT
FOR EAST CENTRAL NEZ PERCE AND LEWIS COUNTIES...
At 110 PM PDT, severe thunderstorms were located along a line
extending from near Orofino to near Nezperce, moving northeast at 45
mph.
HAZARD...60 mph wind gusts have been reported with this storm. Hail
up to 1 inch is possible.
SOURCE...Public.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Kamiah, Craigmont, Nezperce, Peck, Reubens and Mohler.
This includes the following highways...
U.S. Highway 95 in Idaho between mile markers 268 and 276.
U.S. Highway 12 in Idaho between mile markers 52 and 54, and between
mile markers 59 and 67.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4635 11657 4650 11644 4649 11637 4641 11630
4641 11619 4630 11613 4623 11601 4621 11615
4615 11620 4620 11643 4612 11648 4612 11651
4610 11652
TIME...MOT...LOC 2010Z 213DEG 41KT 4654 11634 4620 11632
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KM736
WWUS56 KOTX 122017
SVSOTX
Severe Weather Statement
National Weather Service Spokane WA
117 PM PDT Fri Aug 12 2022
IDC061-069-122027-
/O.CAN.KOTX.SV.W.0032.000000T0000Z-220812T2045Z/
Nez Perce ID-Lewis ID-
117 PM PDT Fri Aug 12 2022
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL NEZ PERCE AND
LEWIS COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM PDT for
north central Idaho.
LAT...LON 4635 11657 4650 11644 4649 11637 4641 11630
4641 11619 4630 11613 4623 11601 4621 11615
4615 11620 4620 11643 4612 11648 4612 11651
4610 11652
TIME...MOT...LOC 2015Z 213DEG 41KT 4659 11629 4625 11627
$$
KMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 11:22 AM PDT, 1 hour 30 minutes earlier.
Area forecast discussion, Aug 12, 11:22 AM PDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1122 AM PDT Fri Aug 12 2022
.SYNOPSIS...
Moisture rounding a low pressure system in the eastern Pacific
will keep showers and thunderstorms in the forecast at times
early Saturday morning. Once again a few of the thunderstorms
could be strong and produce large hail and damaging winds
especially over extreme eastern Washington into north Idaho. A
cold front passage on Saturday will result in breezier winds for
the afternoon and usher in much drier air. After a brief cool down
for the weekend, hotter weather is expected to return through at
least midweek.
&&
.DISCUSSION...
Morning update to increase the precipitation and thunderstorm
chances for late this morning through tonight. A lot of lightning
with instability in the mid levels across the eastern basin into
the Spokane Area and Northeast Mountains. We are also seeing
convection forming over the Blue Mountains in northeast Oregon
moving into the Lewiston-Clarkston Valley, southern Palouse and
will be pushing into the southern to central Panhandle through the
afternoon hours. I also expect surface based convection to get
going over the north Cascades to the Okanogan Highlands this
afternoon into the evening. We are seeing a lot of lightning with
these storms and there is a high probability for new fire starts
with lightning in dry fuels, so we went ahead and issued a Red
Flag Warning that will include the convection through this
afternoon, as well as more nocturnal lightning overnight tonight
into Saturday morning. /SVH
&&
.AVIATION...
12Z TAFs:
VFR conditions will are expected for TAF sites. Late morning and
afternoon convection is expected to produce isolated thunderstorms
in the Idaho Panhandle and Northern Mountains. There is the slight
chance of storms impacting LWS- PUW-CDA-SFF but confidence is
very low. Winds will increase across the Basin with gusts near 25
kts. /JDC
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 95 60 86 56 87 56 / 30 20 0 0 0 0
Coeur d'Alene 95 59 85 53 86 54 / 20 30 0 0 0 0
Pullman 90 54 82 51 84 51 / 10 30 0 0 0 0
Lewiston 98 67 91 61 92 62 / 30 30 0 0 0 0
Colville 96 52 88 47 87 48 / 30 30 10 0 0 0
Sandpoint 93 57 85 51 84 51 / 20 30 10 0 0 0
Kellogg 93 62 83 59 83 59 / 20 40 10 0 0 0
Moses Lake 96 58 89 53 90 56 / 10 0 0 0 0 0
Wenatchee 96 62 86 59 90 63 / 0 10 0 0 0 0
Omak 98 61 91 56 92 59 / 20 20 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Red Flag Warning until 1 AM PDT Saturday for East Portion of
North Cascades National Park/Lake Chelan National
Recreation Area (Zone 697)-East Washington North Cascades
(Zone 698)-Methow Valley (Zone 704)-Okanogan Valley (Zone
703)-Waterville Plateau (Zone 706).
Red Flag Warning until 9 AM PDT Saturday for Colville
Reservation (Zone 702)-Eastern Columbia Basin -Palouse -
Spokane Area (Zone 708)-Foothills of Northeast Washington
(Zone 701)-Lower Palouse -Snake River (Zone 709).
&&In the hours before
Special weather statement, Aug 12, 11:17 AM PDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Spokane WA
1117 AM PDT Fri Aug 12 2022
WAZ036-037-121900-
Spokane Area WA-Northeast Mountains WA-
1117 AM PDT Fri Aug 12 2022
...A strong thunderstorm will impact portions of east central
Lincoln, southeastern Stevens, northwestern Spokane and south central
Pend Oreille Counties through NOON PDT...
At 1116 AM PDT, Doppler radar was tracking a strong thunderstorm near
Suncrest, or 17 miles northwest of Spokane, moving northeast at 30
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Deer Park, Suncrest, Reardan, Springdale, Little Falls Dam, Elk,
Gravelles, Mondovi, Loon Lake, Clayton, Eleanor, Ford and Tum Tum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4758 11791 4768 11814 4820 11765 4806 11719
TIME...MOT...LOC 1816Z 216DEG 25KT 4782 11772
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KMLocal storm report, Aug 12, 11:49 AM PDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1149 AM PDT FRI AUG 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HAIL PLAZA 47.32N 117.38W
08/12/2022 M1.50 INCH SPOKANE WA PUBLIC
PICTURE REPORT FROM FACEBOOK.
&&
LNSpecial weather statement, Aug 12, 12:05 PM PDT, 47 minutes before
Special Weather Statement National Weather Service Spokane WA 1205 PM PDT Fri Aug 12 2022 IDZ002>004-121930- Central Panhandle Mountains ID-Coeur d'Alene Area ID- Idaho Palouse ID- 1205 PM PDT Fri Aug 12 2022 ...A strong thunderstorm will impact portions of northwestern Latah, central Benewah and south central Kootenai Counties through 1230 PM PDT... At 1204 PM PDT, Doppler radar was tracking a strong thunderstorm 13 miles north of Potlatch, or 19 miles southwest of St. Maries, moving northeast at 40 mph. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... St. Maries, Harrison, Parkline, Tensed, Sanders and Chatcolet. This includes U.S. Highway 95 in Idaho between mile markers 371 and 383. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4702 11681 4708 11699 4752 11677 4740 11642 TIME...MOT...LOC 1904Z 207DEG 36KT 4711 11687 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<30 MPH KM
Local storm report, Aug 12, 12:41 PM PDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1241 PM PDT FRI AUG 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 6 SW ALBION 46.74N 117.35W
08/11/2022 E1.50 INCH WHITMAN WA PUBLIC
TIME ESTIMATED FROM RADAR.
&&
RJMSpecial weather statement, Aug 12, 12:41 PM PDT, 11 minutes before
Special Weather Statement
National Weather Service Spokane WA
1241 PM PDT Fri Aug 12 2022
IDZ026-027-122015-
Lewiston Area ID-Lewis and Southern Nez Perce Counties ID-
1241 PM PDT Fri Aug 12 2022
...Strong thunderstorms will impact portions of east central Nez
Perce and Lewis Counties through 115 PM PDT...
At 1241 PM PDT, Doppler radar was tracking strong thunderstorms along
a line extending from Winchester to 17 miles northwest of White Bird.
Movement was northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Craigmont, Nezperce, Winchester, Peck, Reubens and Mohler.
This includes the following highways...
U.S. Highway 95 in Idaho between mile markers 268 and 287.
U.S. Highway 12 in Idaho mile marker 36 and near mile marker 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4628 11671 4650 11642 4650 11637 4647 11637
4641 11630 4641 11620 4620 11615 4615 11620
4620 11643 4612 11648 4612 11651 4600 11653
4604 11664 4599 11666
TIME...MOT...LOC 1941Z 220DEG 33KT 4624 11662 4595 11655
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KMSpecial weather statement, Aug 12, 12:45 PM PDT, 7 minutes before
Special Weather Statement
National Weather Service Spokane WA
1245 PM PDT Fri Aug 12 2022
IDZ001-WAZ037-122015-
Northern Panhandle ID-Northeast Mountains WA-
1245 PM PDT Fri Aug 12 2022
...A strong thunderstorm will impact portions of west central Bonner,
northern Spokane and southeastern Pend Oreille Counties through 115
PM PDT...
At 1245 PM PDT, Doppler radar was tracking a strong thunderstorm near
Newport, or 12 miles west of Priest River, moving northeast at 40
mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Priest River, Newport, Oldtown, Diamond Lake, Bead Lake Campground,
Sacheen Lake and Dalkena.
This includes U.S. Highway 2 in Idaho between mile markers 0 and 8,
and between mile markers 21 and 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4803 11721 4817 11737 4848 11689 4826 11664
TIME...MOT...LOC 1945Z 232DEG 33KT 4816 11718
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
KMThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 5:07 PM PDT | Severe Thunderstorm Warning | OTX | Benewah, Kootenai | 38 min |
| Aug 11, 5:25 PM PDT | Special Weather Statement | OTX | Lewis | 35 min |
| Aug 11, 5:25 PM PDT | Special Weather Statement | OTX | Kootenai | 35 min |
| Aug 11, 5:40 PM PDT | Severe Thunderstorm Warning | OTX | Kootenai | 50 min |
| Aug 11, 5:41 PM PDT | Special Weather Statement | OTX | Benewah | 34 min |
| Aug 11, 5:48 PM PDT | Special Weather Statement | OTX | Boundary | 27 min |
| Aug 11, 5:50 PM PDT | Areal Flood Advisory | OTX | Kootenai | 3 hr |
| Aug 11, 5:58 PM PDT | Special Weather Statement | OTX | Bonner | 32 min |
| Aug 11, 6:09 PM PDT | Special Weather Statement | OTX | Kootenai | 36 min |
| Aug 11, 6:17 PM PDT | Special Weather Statement | OTX | Shoshone | 28 min |
| Aug 11, 6:22 PM PDT | Special Weather Statement | OTX | Kootenai | 23 min |
| Aug 11, 6:31 PM PDT | Special Weather Statement | OTX | Nez Perce | 29 min |
| Aug 11, 6:52 PM PDT | Special Weather Statement | OTX | Bonner | 23 min |
| Aug 11, 7:09 PM PDT | Special Weather Statement | OTX | Boundary | 36 min |
| Aug 11, 7:16 PM PDT | Special Weather Statement | OTX | Bonner | 29 min |
| Aug 11, 7:58 PM PDT | Special Weather Statement | OTX | Boundary | 32 min |
| Aug 11, 8:03 PM PDT | Special Weather Statement | OTX | Nez Perce | 27 min |
| Aug 11, 8:25 PM PDT | Special Weather Statement | OTX | Boundary | 35 min |
| Aug 11, 8:29 PM PDT | Severe Thunderstorm Warning | OTX | Bonner, Boundary | 46 min |
| Aug 11, 8:59 PM PDT | Special Weather Statement | OTX | Latah | 31 min |
| Aug 11, 9:07 PM PDT | Special Weather Statement | OTX | Boundary | 38 min |
| Aug 12, 12:05 PM PDT | Special Weather Statement | OTX | Benewah | 25 min |
| Aug 12, 12:41 PM PDT | Special Weather Statement | OTX | Lewis | 34 min |
| Aug 12, 12:45 PM PDT | Special Weather Statement | OTX | Bonner | 30 min |
| Aug 12, 1:18 PM PDT | Special Weather Statement | OTX | Kootenai | 27 min |
| Aug 12, 1:31 PM PDT | Special Weather Statement | OTX | Shoshone | 29 min |
| Aug 12, 1:34 PM PDT | Special Weather Statement | OTX | Shoshone | 26 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.